MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM IRELAND SPLASHWIRE¿.GUIDE WIRE; GAS CONTROL UNIT

MERIT MEDICAL SYSTEM IRELAND SPLASHWIRE¿.GUIDE WIRE; GAS CONTROL UNIT
Catalog Number MSWSTDA35180
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device was discarded at the account and not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned later, the investigation will be reopened.
 
Event or Problem Description
The account alleges that during preparation for a thrombectomy procedure when the guide-wire was back loaded onto a guide catheter, it was obvious that a clear reddish-thick gel was collecting on the guidewire.The device was not used or introduced into the patient's anatomy.No patient contact or injury to report.It is likley the wire did come into contact with blood somehow due to the alleged red color of the outer hydrophilic coating.The wire was discarded and will not be returning for device evaluation.

Brand Name
SPLASHWIRE¿.GUIDE WIRE
Common Device Name
GAS CONTROL UNIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit,
galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit,
galway
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012088662
MDR Report Key18988247
Report Number9616662-2024-00012
Device Sequence Number15506226
Product Code DTX
UDI-Device Identifier00884450529669
UDI-Public884450529669
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMSWSTDA35180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCESS SHEATH; GUIDECATHETER
Patient SexUnknown